Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 16, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 2, 2010, 6:52 PM CDT for Scurry County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 2, 2010, 6:52 PM CDT (23:52 UTC)
- Expired
- Jun 2, 2010, 10:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Scurry County, TX
The radar
The Lubbock radar (KLBB), 126 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.9 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1687 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
178 WGUS54 KMAF 022352 FFWMAF TXC415-030345- /O.NEW.KMAF.FF.W.0016.100602T2352Z-100603T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 652 PM CDT WED JUN 2 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHEASTERN SCURRY COUNTY IN WEST TEXAS... * UNTIL 1045 PM CDT * AT 648 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A NEARLY STATIONARY THUNDERSTORM NEAR HUDD. PRECAUTIONARY/PREPAREDNESS ACTIONS... ADDITIONAL RAINFALL IS EXPECTED WHICH COULD INCREASE THE POTENTIAL FOR FLOODING AT IMPOSSIBLE CANYON AND COX HOLLOW AND OTHER SMALL STREAMS AND CREEKS. FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS... NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. && LAT...LON 3295 10088 3294 10068 3283 10066 3283 10088 $$
1 follow-up statement
078 WGUS74 KMAF 030159 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 859 PM CDT WED JUN 2 2010 TXC415-030345- /O.CON.KMAF.FF.W.0016.000000T0000Z-100603T0345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SCURRY- 859 PM CDT WED JUN 2 2010 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT FOR NORTHEASTERN SCURRY COUNTY... AT 853 PM CDT...THUNDERSTORMS THAT PRODUCED HEAVY RAIN ACROSS NORTHEAST SCURRY COUNTY HAVE MOVED EAST. NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN FELL IN THE HUDD AREA EARLIER THIS EVENING. AS SUCH RUNOFF IN THE AREA WILL STILL TAKE SOME TIME AND THE FLASH FLOOD WARNING REMAINS IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3295 10088 3294 10068 3283 10066 3283 10088 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 6:37 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 2, 6:37 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 637 PM CDT WED JUN 2 2010 .DISCUSSION... SEE 0Z AVIATION DISCUSSION BELOW. && .AVIATION... MOSTLY VFR CONDITIONS FOR THE NEXT 24 HOURS. THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FOR ALL SITES EXCEPT FST THIS EVENING DUE TO AN APPROACHING COLD FRONT. WINDS WILL GENERALLY BE FROM THE WEST AND NORTHWEST...HOWEVER A RETREATING DRYLINE WILL RESULT IN WINDS SHIFTING AROUND TO THE SOUTHEAST BY MORNING. WINDS WILL BE LIGHT AND VARIABLE FOR MOST SITES TOMORROW. && .PREV DISCUSSION... /ISSUED 301 PM CDT WED JUN 2 2010/ DISCUSSION... SNEAKY SHORTWAVE IN THE NORTHWEST FLOW ALOFT WILL BOOST THUNDERSTORM CHANCES THIS EVENING AND OVERNIGHT. DISTURBANCE SEEN ON SATELLITE APPROACHING THE OKLAHOMA PANHANDLE IS FORECAST TO TRACK ACROSS WEST TEXAS OVERNIGHT ALONG AND EAST OF A DRYLINE. A FEW STORMS COULD BE SEVERE OVERNIGHT GIVEN 0-6 KILOMETER SHEAR OF 30 KNOTS AND CAPES IN EXCESS OF 1000 J/KG. ANOTHER SHORTWAVE IN THE NORTHWEST FLOW COULD ALSO KICK OFF SOME MORE STORMS THURSDAY AFTERNOON AND EVENING IN THE EASTERN BASIN. AFTER THURSDAY AN UPPER LEVEL HIGH PRESSURE AREA IS FORECAST TO STRENGTHEN ACROSS THE DESERT SOUTHWEST. 850 MILLIBAR TEMPERATURE FORECAST SUPPORTS CURRENT FORECAST HIGH TEMPERATURES OF 100 TO 115 DEGREES IN THE PLAINS AND TEMPERATURES IN THE 90S APPROACHING 100 DEGREES IN THE MOUNTAINS FRIDAY THROUGH THE WEEKEND. NOT REALLY EXPECTING MUCH COOLING EARLY NEXT WEEK AS UPPER LEVEL HEIGHTS ARE FORECAST TO REMAIN HIGH (AS WELL AS 850 MILLIBAR TEMPERATURES) DESPITE AN UPPER LEVEL DISTURBANCE THAT MAY PASS BY TO THE SOUTH ACROSS THE BIG BEND AND NORTHERN MEXICO. FIRE WEATHER... LOCAL RED FLAG CONDITIONS WILL BE POSSIBLE LATE THIS AFTERNOON ACROSS THE GUADALUPE MOUNTAINS BEHIND AN INTENSIFYING EASTWARD MOVING DRYLINE. POOR RH RECOVERY EXPECTED THE NEXT SEVERAL NIGHTS ACROSS THE MOUNTAINS AND PORTIONS OF THE UPPER TRANS PECOS AND PRESIDIO VALLEY. CLIMATE... WITH HOT SPELL UPCOMING LATER THIS WEEK AND WEEKEND THERE WILL BE A GOOD CHANCE THAT DAILY HIGH TEMPERATURE RECORDS ON JUN 4-6 OF...105...106...107 RESPECTIVELY WILL APPROACHED OR BROKEN AT MAF. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 80
Hazardous weather outlook, Jun 2, 12:51 PM CDT, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1251 PM CDT WED JUN 2 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-031800- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1251 PM CDT WED JUN 2 2010 /1151 AM MDT WED JUN 2 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF A HOBBS TO FORT STOCKTON LINE. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. HOWEVER...A FEW THUNDERSTORMS MAY BECOME SEVERE WITH STRONG WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NEAR RECORD TO RECORD HIGH TEMPERATURES ARE EXPECTED LATE THIS WEEK INTO THE WEEKEND AS HIGH TEMPERATURES CLIMB INTO THE 100 TO 115 DEGREE RANGE IN THE PLAINS. THOSE PLANNING OUTDOOR ACTIVITIES SHOULD MAKE PROVISION FOR AN ADEQUATE SUPPLY OF WATER AND SUN PROTECTION. .SPOTTER INFORMATION STATEMENT... THERE IS A 20 PERCENT CHANCE FOR SPOTTER ACTIVATION THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 2, 4:36 PM CDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 436 PM CDT WED JUN 2 2010 TXZ046-022200- DAWSON- 436 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL DAWSON COUNTY UNTIL 500 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 4 MILES NORTHWEST OF HANCOCK OR 15 MILES NORTH OF LAMESA AT 436 PM CDT...MOVING NORTH AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. &&
Special weather statement, Jun 2, 5:01 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 501 PM CDT WED JUN 2 2010 TXZ046-022230- DAWSON- 501 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHERN DAWSON COUNTY UNTIL 530 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES NORTHWEST OF HANCOCK OR 18 MILES NORTH OF LAMESA AT 501 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. IF SEVERE WEATHER IS OBSERVED OR A WARNING IS ISSUED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. [NO.NE.YES] A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. &&
Special weather statement, Jun 2, 5:26 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 526 PM CDT WED JUN 2 2010 TXZ048-022300- SCURRY- 526 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHEASTERN SCURRY COUNTY UNTIL 600 PM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 4 MILES WEST OF HUDD AT 526 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. &&
Special weather statement, Jun 2, 5:38 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 538 PM CDT WED JUN 2 2010 TXZ046-022315- DAWSON- 538 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL DAWSON COUNTY UNTIL 615 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER GRANDVIEW AT 538 PM CDT... MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 2, 6:06 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 606 PM CDT WED JUN 2 2010 TXZ048-022330- SCURRY- 606 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN SCURRY COUNTY UNTIL 630 PM CDT... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF HUDD AT 606 PM CDT...MOVING EAST AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. &&
Special weather statement, Jun 2, 6:43 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 643 PM CDT WED JUN 2 2010 TXZ048-030045- SCURRY- 643 PM CDT WED JUN 2 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING NORTHEASTERN SCURRY COUNTY UNTIL 745 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 5 MILES SOUTHWEST OF HUDD AT 643 PM CDT...MOVING SOUTHEAST AT 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR WEST TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:49 PM CDT | Severe Thunderstorm Warning | MAF | Martin | 41 min |
| Jun 1, 8:26 PM CDT | Areal Flood Advisory | MAF | Dawson, Martin | 2 hr |
| Jun 1, 10:38 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 112 min |
| Jun 2, 5:23 PM CDT | Areal Flood Advisory | MAF | Dawson | 112 min |
| Jun 2, 5:46 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 46 min |
| Jun 2, 6:16 PM CDT | Severe Thunderstorm Warning | MAF | Dawson | 36 min |
| Jun 2, 6:23 PM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.